Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 64, NWS Albany, NY

June 24, 2013Montgomery County, Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 24, 2013, 1:55 PM EDT for Montgomery County, Schoharie County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2013, 1:55 PM EDT (17:55 UTC)
Expired
Jun 24, 2013, 3:00 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Montgomery County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 29 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS51 KALY 241755
SVRALY
NYC057-095-241900-
/O.NEW.KALY.SV.W.0064.130624T1755Z-130624T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
155 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF COBLESKILL...
  SOUTH CENTRAL MONTGOMERY COUNTY IN EASTERN NEW YORK...

* UNTIL 300 PM EDT

* AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CENTRAL BRIDGE...OR NEAR COBLESKILL...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTRAL BRIDGE BY 205 PM EDT...
  SCHOHARIE BY 210 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4290 7432 4278 7425 4277 7425 4276 7427
      4275 7431 4272 7427 4271 7421 4266 7417
      4262 7464 4276 7467
TIME...MOT...LOC 1755Z 268DEG 14KT 4272 7438

$$

LFM/IRL
1 follow-up statement
938 
WWUS51 KALY 241826
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
226 PM EDT MON JUN 24 2013

NYC057-095-241836-
/O.CAN.KALY.SV.W.0064.000000T0000Z-130624T1900Z/
MONTGOMERY NY-SCHOHARIE NY-
226 PM EDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCHOHARIE AND SOUTH
CENTRAL MONTGOMERY COUNTIES IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4290 7432 4278 7425 4277 7425 4276 7427
      4275 7431 4272 7427 4271 7421 4266 7417
      4262 7464 4276 7467
TIME...MOT...LOC 1826Z 268DEG 14KT 4272 7422

$$
SND/VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:48 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 24, 1:48 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON JUN 24 2013

.SYNOPSIS...
VERY WARM AND HUMID CONDITIONS WILL CONTINUE EARLY THIS WEEK WITH
THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON
AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY
FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW
PRESSURE SYSTEM IMPACTS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 955 AM...ANOTHER HAZY...HOT AND HUMID DAY SHAPING UP. 12Z ALY
SOUNDING SHOWS PLENTY OF ENERGY FOR AFTERNOON THUNDERSTORMS. WATER
VAPOR LOOP SHOWS CLOSED LOW SPINNING OVER WESTERN PENNSYLVANIA.
THIS UPPER LEVEL LOW IS EXPECTED TO MOVE OVER THE SOUTHERN PART OF
THE ALBANY FORECAST AREA OVER THE NEXT 12-18 HOURS AND SHOULD BE A
FOCUS FOR STORMS. PWAT ON 12Z ALY SOUNDING WAS 1.77 INCHES SO
COPIOUS MOISTURE FOR HEAVY RAINERS. PIT 12Z SOUNDING...UNDER UPPER
LEVEL LOW...HAS STEEPER LAPSE RATES. 12Z HRRR SHOWING A MORE
WIDESPREAD THREAT OF AFTERNOON STORMS. WILL HAVE TO MONITOR FOR
LATER FLASH FLOOD WATCH IF LARGE AREA OF HEAVY RAIN DEVELOPS.
COULD BE AN EXCITING DAY...

PREVIOUS...
THE RIDGE WILL WEAKEN A TAD TODAY AS THE REMNANTS OF THE UPPER
LOW FROM OVER THE TENNESSEE VALLEY MOVES EASTWARD. THIS WILL BE
THE MAIN FEATURE TRIGGERING CONVECTION ACROSS THE AREA TODAY AND
IT WILL ACCOMPANY THE HEATING OF THE DAY. MODEL GUIDANCE SUGGESTS
CAPE VALUES OF PEAKING AT 1000-2000 J/KG WITH DEW POINTS IN THE
MID TO UPPER 60S. LAPSE RATE OF 6 TO 6.5 C/KM ARE EXPECTED THIS
AFTERNOON WITH THE GFS INDICATING 7 C/KM POSSIBLE. MEAN FLOW IS
RATHER WEAK AT 15 TO 20 KNOTS SO STORMS WILL MOVE RATHER SLOWLY
AND CONVECTION WILL BE LOOSELY ORGANIZED. THE STORM PREDICTION
CENTER HAS THE AREA/REGION IN THE GENERAL THUNDERSTORM OUTLOOK FOR
TODAY AND TONIGHT. FREEZING LEVEL IS HIGH JUST OVER 14000 FEET ON
THE 00Z/MON ALY SOUNDING...SO SOME STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL. THIS ALONG WITH THE RATHER SLOW MOVEMENT HAVE
ADDED ENHANCED WORDING OF HEAVY RAINFALL TO THE FORECAST AND WILL
KEEP MENTION IN THE HAZARDOUS WEATHER OUTLOOK. CONVECTION IS
EXPECTED TO DIMINISH THIS EVENING AS THE WEAKENING UPPER
LOW/TROUGH MOVES OFF TO THE EAST AND WITH THE LOSS OF DAYTIME
HEATING.

LOOKING AT TEMPERATURES IN THE 80S WITH AROUND 90 DEGREES UP THE
HUDSON VALLEY INTO CAPITAL DISTRICT. DEW POINTS WILL BE IN THE MID
TO UPPER 60S MAKING IT FELL EVEN HOTTER. HEAT INDICES SHOULD REACH
THE MID 90S UP THE HUDSON RIVER VALLEY.

ANOTHER MUGGY NIGHT WITH LOWS AND DEW POINTS IN THE 60S. WINDS WILL
BECOME LIGHT TO CALM WINDS. HAVE ADDED PATCHY FOG MAINLY IN THE
RIVER VALLEY LOCATIONS.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
BY TUESDAY MORNING FLOW WILL BECOME NEARLY ZONAL ACROSS THE REGION.
A WEAKENING SURFACE LOW AND MID LEVEL SHORT WAVE TROUGH WILL MOVE
EASTWARD ACROSS SOUTHERN CANADA PASSING WELL TO OUR NORTH TUESDAY.
PLUS GUIDANCE INDICATES SMALL PIECES OF ENERGY SHOULD MOVE THROUGH
THE FLOW FARTHER SOUTH ACROSS OUR REGION.ALL THIS LEADS TO ANOTHER
ROUND OF CONVECTION MAINLY DURING THE AFTERNOON AND EVENING HOURS
TUESDAY WITH THE HEATING OF THE DAY. THE BETTER DYNAMICS AND SHEAR
WILL BE ACROSS NORTHERN NEW YORK INTO NORTHERN NEW ENGLAND AND THIS
IS WHERE THE STORM PREDICTION CENTER HAS GONE WITH A SLIGHT RISK FOR
SEVERE THUNDERSTORMS. FARTHER SOUTH ACROSS OUR FORECAST AREA MEAN
FLOW WILL STILL BE RATHER WEAK AROUND 20 KNOTS. IT WILL BE ANOTHER
HOT DAY SIMILAR TO MONDAY IN TEMPERATURES AND HEAT INDICES.

A WEAK FRONTAL BOUNDARY WILL BE BROUGHT SOUTHWARD INTO THE REGION
TUESDAY NIGHT...HOWEVER DUE TO THE FLOW ALOFT THE BOUNDARY WILL
STALL ACROSS THE REGION. A MORE VIGOROUS SHORT WAVE WILL MOVE INTO
THE LONGWAVE TROUGH OVER THE GREAT LAKES REGION WEDNESDAY AND
WEDNESDAY NIGHT AND HEIGHTS WILL BEGIN TO FALL. CHANCES FOR
CONVECTION WILL NOT BE LIMITED MAINLY TO THE AFTERNOON AND EVENING
HOURS THIS TIME. AS HEIGHTS CONTINUE TO FALL WILL HAVE LARGE SCALE
ASCENT THE BOUNDARY WILL BEGIN TO MOVE BACK NORTHWARD AS A WARM
FRONT.

PRECIPITABLE WATER VALUES WILL STILL BE HIGH SO LOCALLY HEAVY
RAINFALL IS EXPECTED WITH SOME STORMS...SO HAVE MENTIONED IN OUR
HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AN UNSETTLED AND WET EXTENDED FORECAST IS LIKELY ACROSS NY AND NEW
ENGLAND WITH PERSISTENT CHANCES OF SHOWERS AND THUNDERSTORMS...AS A
MID AND UPPER LEVEL TROUGH WILL INITIALLY IMPACT THE REGION TO CLOSE
THE WEEK...AND THEN IT MAY CLOSE OR CUT OFF NEAR THE GREAT LAKES
REGION AND SRN ONTARIO FOR THE WEEKEND.

THE LATEST GFS/ECMWF/CANADIAN GGEM/ENSEMBLE GUIDANCE AND HPC
GRAPHICS ARE IN PRETTY GOOD AGREEMENT FOR AN ACTIVE STRETCH OF
WEATHER.  THEIR ARE SOME SUBTLE DIFFERENCES FOR THE TIMING OF THE
SHORT-WAVE IMPULSE ROTATING THROUGH THE UPPER LEVEL TROUGH...BUT ALL
AN ALL...IT IS EXTREMELY DIFFICULT TO FIND A SUSTAINED DRY STRETCH
OF WX TO CLOSE JUNE.

THU-FRI...A WAVE OF LOW PRESSURE APPROACHES THE FCST AREA FROM THE
GREAT LAKES REGION WITH SOME OVER RUNNING SHOWERS AND THUNDERSTORMS
AHEAD OF A WARM FRONT.  THE WARM FRONT MAY BUST THROUGH PORTIONS OF
THE FCST AREA FOR A POTENTIAL OF STRONG THUNDERSTORMS...IF HEATING
IS REALIZED.  THE DETAILS ARE NEBULOUS AND MURKY...SO WE WILL CALL
IT A CHANCE OF SHOWERS AND THUNDERSTORMS...THU INTO THU NIGHT.  A
S/SW H850 LLJ OF 30-45 KTS WILL TRANSPORT IN SOME GULF
MOISTURE...AND PWATS WILL CONTINUE TO RUN ABOVE NORMAL. THE SFC LOW
BEGINS TO OCCLUDE AND CLOSE OFF JUST NORTHWEST OF LAKE ONTARIO AND
NRN NY ON FRI.  THE GFS CONTINUES TO PAINT MODERATE AMOUNTS OF
INSTABILITY FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS AGAIN.
THE SUBTROPICAL HIGH REMAINS ANCHORED DOWNSTREAM CONTINUING A DEEP
S/SW FETCH OF MOISTURE.  THIS LONG DURATION STRETCH OF WX...BEGINS
TO MATERIALIZE INTO POTENTIALLY A CLASSIC GREAT LAKES CSTAR CUTOFF
LOW WARM SEASON EVENT. TEMPS LOOK TO RUN SLIGHTLY BELOW TO NEAR
NORMAL FOR THE THESE DAYS WITH HIGHS IN THE M70S TO L80S AND LOWS IN
THE U50S TO 60S.

SAT-MON...THE LONGWAVE TROUGH BEGINS TO AMPLIFY WITH THE EMBEDDED
500 HPA CLOSED CIRCULATIONS OVER THE CNTRL AND ERN GREAT LAKES.  A
COLD FRONT BEGINS TO STALL OUT NEAR THE ERN CONUS SEABOARD.
MULTIPLE SHORT-WAVES LIFT NORTHWARD ON THE EAST SIDE OF TROUGH.
PERSISTENT BANDS OF SHOWERS AND THUNDERSTORMS TIMED TO THE DIURNAL
HEATING AND THE PROPAGATION OF THE IMPULSES ARE POSSIBLE FOR THE
WEEKEND INTO EARLY NEXT WEEK.  THEIR IS A SMALL  POSSIBILITY THAT
DRYING IN THE WAKE OF DISTURBANCES MAY PROMOTE MINI DRY STRETCHES.
AGAIN...THIS APPEARS TO FIT A GREAT LAKES WARM SEASON CSTAR
CLOSED/CUTOFF SCENARIO FOR AN EXTENDED PERIOD OF SHOWERS AND
THUNDERSTORMS.  THE WEEKEND IS DOMINATED BY A POSITIVE TILT
SCENARIO...PERHAPS SHIFTING NEUTRAL BY EARLY NEXT WEEK.  H850 TEMPS
CONTINUE TO BE IN THE +14C TO +16C RANGE WITH LIMITED HEATING EACH
DAY WITH A RESIDUAL COLD POOL ALOFT...AND THE ACTIVE S/SW FLOW.
EXPECT HIGHS TO CONTINUE IN THE 70S TO L80S WITH LOWS IN THE U50S TO
60S. TOO EARLY TO PINPOINT LOCATIONS...BUT SOME HYDRO PROBLEMS COULD
MATERIALIZE...IF LOCATIONS GET REPEATEDLY HIT BY BANDS OF SHOWERS
AND THUNDERSTORMS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
POP UP AFTERNOON THUNDERSTORMS DOT THE RADAR SCOPE. PROBABILITY OF
ANY ONE STORM HITTING A TAF SITE IS STILL LESS THAN 30 PERCENT.
WE'LL CONTINUE TO MONITOR AND SEE IF ANY CLUSTERS OF STORMS
DEVELOP WHICH MAY MOVE TOWARD ANY PARTICULAR TAF SITE.

THE WINDS TODAY WILL BE FROM A WESTERLY DIRECTION AT 5-10 KNOTS
WITH OCCASIONAL GUST TO 15 KNOTS. EXPECT THE WINDS TO BECOME LIGHT TO
CALM IN THE EARLY EVENING AND REMAIN LIGHT THROUGH TUESDAY.

OUTLOOK...
TUE...MAINLY VFR. CHC -TSRA/-SHRA MAINLY DURING THE AFTN INTO THE
EVNG. MVFR-IFR FOG LATE AT NIGHT INTO EARLY IN THE MORNING.
WED...MAINLY VFR. SLIGHT CHC -TSRA/-SHRA.
THU-FRI...VFR/MVFR. CHC -TSRAS/-SHRAS.

&&

.FIRE WEATHER...
VERY WARM AND HUMID CONDITIONS WILL CONTINUE EARLY THIS WEEK WITH
THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON
AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY
FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW
PRESSURE SYSTEM IMPACTS THE REGION.

&&

.HYDROLOGY...
INCREASING UNSETTLED WEATHER THIS WEEK. EARLY IN THE WEEK THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY DURING THE AFTERNOON AND
EVENING HOURS. HOWEVER...PERSISTENT CHANCES OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED FOR THE LATER PART OF THE WEEK INTO THE
WEEKEND AS A MID/UPPER LEVEL TROUGH IMPACTS THE REGION.

STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ALL
WEEK WITH HIGH PRECIPITABLE WATER VALUES. EARLY IN THE WEEK FLOW ALOFT
WILL BE RATHER LIGHT SO STORMS WILL BE SLOWER MOVERS. FLOW IS
EXPECTED TO INCREASE LATER IN THE WEEK. PONDING OF WATER ON
ROADWAYS ALONG WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS WILL BE POSSIBLE. PLUS SOME SMALL STREAMS...CREEKS...AND
BROOKS MAY REACH BANKFULL OR EVEN FLOODING QUICKLY IN THE HEAVY
RAINFALL ASSOCIATED WITH THE THUNDERSTORMS ESPECIALLY IF STORMS
MOVE OVER THE SAME AREA REPEATEDLY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/SND/BGM
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...SND
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jun 24, 5:08 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
508 AM EDT MON JUN 24 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
508 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS
EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW
LYING AREAS. THE THUNDERSTORMS WILL MOVE SLOWLY TO THE EAST AT
LESS THAN 20 MPH. THE SLOW MOVEMENT OF THE THUNDERSTORMS...AND
REPEATEDLY MOVING OVER THE SAME AREAS...COULD LEAD TO BANK FULL
RISES ON STREAMS...CREEKS...AND BROOKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM
TUESDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 24, 11:43 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1143 AM EDT MON JUN 24 2013

NYZ042-083-241615-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
1143 AM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 1136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR GARNET LAKE...OR ABOUT 15 MILES
WEST OF WARRENSBURG...AND MOVING EAST AT 10 MPH.

OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO THURMAN...STONY CREEK
STATION...STONY CREEK...KNOWELHURST...HIGH STREET...HARRISBURG AND
ATHOL.

IF ON OR NEAR GARNET LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

LAT...LON 4358 7381 4336 7386 4336 7387 4340 7388
      4338 7401 4342 7417 4353 7418 4360 7417
TIME...MOT...LOC 1542Z 282DEG 10KT 4349 7405

LFM
Special weather statement, Jun 24, 12:19 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1219 PM EDT MON JUN 24 2013

NYZ033-241645-
HAMILTON NY-
1219 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR LAKE EATON CAMPGROUND...OR ABOUT
10 MILES WEST OF NEWCOMB...AND MOVING EAST AT 15 MPH.

OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO FORKED LAKE PUBLIC
CAMPGROUND.

PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4412 7427 4397 7425 4393 7432 4392 7432
      4386 7426 4390 7458 4410 7459 4413 7430
TIME...MOT...LOC 1619Z 279DEG 11KT 4397 7435

LFM
Special weather statement, Jun 24, 12:46 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1246 PM EDT MON JUN 24 2013

NYZ033-042-241715-
HAMILTON NY-NORTHERN WARREN NY-
1246 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR NORTH CREEK...OR ABOUT 13 MILES
EAST OF INDIAN LAKE...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
EAGLE POINT CAMPGROUND...SCAROON MANOR PUBLIC CAMPGROUND AND
CHESTERTOWN BY 115 PM EDT

PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4381 7407 4380 7404 4378 7404 4375 7404
      4379 7367 4359 7370 4365 7415 4382 7413
TIME...MOT...LOC 1646Z 276DEG 15KT 4373 7401

LFM
Special weather statement, Jun 24, 1:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
108 PM EDT MON JUN 24 2013

NYZ033-241745-
HAMILTON NY-
108 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF LEWEY LAKE
CAMPGROUND...OR ABOUT 12 MILES NORTHWEST OF SPECULATOR...AND MOVING
EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
LEWEY LAKE CAMPGROUND BY 130 PM EDT
7 MILES SOUTH OF INDIAN LAKE BY 145 PM EDT

PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4379 7417 4373 7418 4373 7422 4362 7419
      4357 7420 4362 7464 4380 7462
TIME...MOT...LOC 1708Z 275DEG 15KT 4370 7451

LFM
Local storm report, Jun 24, 1:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND DMG     NORTH CREEK             43.70N  73.99W
06/24/2013                   WARREN             NY   CO-OP OBSERVER

            DOWN TREES

&&

EVENT NUMBER ALY1300230

LFM
Local storm report, Jun 24, 1:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     NORTH CREEK             43.70N  73.99W
06/24/2013                   WARREN             NY   CO-OP OBSERVER

            DOWN TREES

&&

CORRECTED EVENT TIME

EVENT NUMBER ALY1300230

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:43 AM EDTSpecial Weather StatementALYWarren32 min
Jun 24, 12:19 PM EDTSpecial Weather StatementALYHamilton26 min
Jun 24, 12:46 PM EDTSpecial Weather StatementALYWarren29 min
Jun 24, 1:08 PM EDTSpecial Weather StatementALYHamilton37 min
Jun 24, 1:18 PM EDTSevere Thunderstorm WarningALYHamilton, Warren57 min
Jun 24, 1:52 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery, Schoharie53 min
Jun 24, 1:58 PM EDTSpecial Weather StatementALYWarren32 min
Jun 24, 2:08 PM EDTSevere Thunderstorm WarningALYWashington37 min
Jun 24, 2:17 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Jun 24, 2:44 PM EDTSpecial Weather StatementALYFulton31 min
Jun 24, 2:49 PM EDTSpecial Weather StatementALYWashington26 min
Jun 24, 3:12 PM EDTSpecial Weather StatementALYHerkimer33 min
Jun 24, 3:23 PM EDTSpecial Weather StatementALYWashington37 min
Jun 24, 3:25 PM EDTSpecial Weather StatementALYRensselaer35 min
Jun 24, 3:39 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer66 min
Jun 24, 3:42 PM EDTSpecial Weather StatementALYWashington33 min
Jun 24, 3:43 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga62 min
Jun 24, 3:49 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster56 min
Jun 24, 3:53 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer67 min
Jun 24, 3:56 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more6 hr
Jun 24, 4:09 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster66 min
Jun 24, 4:18 PM EDTFlash Flood WarningALYWashington4 hr
Jun 24, 4:18 PM EDTSpecial Weather StatementALYOtsego27 min
Jun 24, 4:25 PM EDTFlash Flood WarningALYHerkimer6 hr
Jun 24, 4:30 PM EDTSevere Thunderstorm WarningALYHerkimer60 min
Jun 24, 4:45 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Jun 24, 4:52 PM EDTSevere Thunderstorm WarningALYColumbia53 min
Jun 24, 5:10 PM EDTSpecial Weather StatementALYMontgomery35 min
Jun 24, 5:23 PM EDTSevere Thunderstorm WarningALYDutchess52 min
Jun 24, 5:25 PM EDTSpecial Weather StatementALYMontgomery, Schoharie35 min
Jun 24, 5:25 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga65 min
Jun 24, 5:28 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga62 min
Jun 24, 5:38 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie37 min
Jun 24, 6:02 PM EDTSpecial Weather StatementALYSchenectady28 min
Jun 24, 6:22 PM EDTSpecial Weather StatementALYSaratoga38 min
Jun 24, 6:33 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington57 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.